Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 149, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 24, 2004, 6:04 PM EDT for Logan County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 24, 2004, 6:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Logan County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS51 KILN 242204
SVRILN
OHC091-242245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN OHIO
* UNTIL 645 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR RUSSELLS
POINT..AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELLE CENTER...
BELLEFONTAINE...
WEST MANSFIELD...
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 4053 8398 4052 8397 4052 8374 4051 8373
4051 8352 4032 8354 4032 8359 4034 8365
4039 8400 4048 8400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT THU JUN 24 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING FRONT ACROSS NORTHERN INDIANA AND FAR NORTHWEST OHIO. SOME DEWPOINT POOLING OUT AHEAD OF FRONT HAS ALLOWED DEWPOINTS TO PUSH UP INTO THE LOW TO MID 60S ACROSS PARTS OF CENTRAL INDIANA AND NORTH CENTRAL OHIO. RUC SEEMS TO BE HAVING A LITTLE TROUBLE UNDER FORECASTING THE DEWPOINTS AND THUS THE CAPES APPEAR TO BE A LITTLE ON THE LOW SIDE WITH THE RUC. IF DEWPOINTS CAN REMAIN IN THE LOWER TO MID 60S THROUGH THIS AFTERNOON AND TEMPS MAKE IT INTO THE LOW TO MID 80S...WILL END UP WITH CAPES UP IN THE 1500 TO 2000 J/KG RANGE ACROSS OUR NORTHWEST. ETA SHOWING PRETTY GOOD SURFACE AND 925 MB CONVERGENCE ALONG FRONT ACROSS NORTHWEST PORTIONS OF FA AND IF ALL THIS PLAYS OUT...EXPECT TO SEE SOME THUNDERSTORM ACTIVITY DEVELOP ACROSS OUR NORTHWEST THROUGH LATE AFTERNOON AND CONTINUE INTO THIS EVENING. IF STORMS DO DEVELOP...ISOLATED DAMAGING WINDS WILL BE POSSIBLE GIVEN 40 TO 50 KNOT 0-6 KM SHEAR AND DRY LOW LEVELS AS SHOWN ON FORECAST SOUNDINGS. LOW LEVEL CONVERGENCE DOES WEAKEN OVERNIGHT AND WITH LOSS OF DIURNAL HEATING EXPECT ACTIVITY TO GENERALLY DIE OFF THROUGH MIDNIGHT. BIG QUESTION IS HOW FAR SOUTH STORMS WILL MAKE IT BEFORE THEY DO FALL APART. STORM MOTION WILL GENERALLY BE FROM THE WEST BUT WITH FRONT AND CONVERGENCE PUSHING SOUTH...SHOULD SEE SOME SOUTHWARD PUSH TOO. FOR NOW WILL ALLOW FOR A SLIGHT CHANCE DOWN TO ABOUT A BROOKVILLE INDIANA TO LANCASTER OHIO AND THEN LEAVE AREA TO THE SOUTH DRY. FRONT PUSHES THROUGH AREA OVERNIGHT BUT WAVE STILL FORECAST TO PUSH EAST ALONG FRONT DURING THE DAY ON FRIDAY. GFS HAS TRENDED A LITTLE FARTHER SOUTH WITH THIS WHILE ETA MORE TO THE NORTH AND BRINGING PCPN INTO SOUTHEAST THIRD OF FA. WILL TRIM BACK CURRENT POPS A LITTLE BUT STILL HANG ON TO A LOW CHANCE ACROSS THE SOUTHEAST FOR FRIDAY AFTERNOON. INSTABILITIES NOT ALL THAT IMPRESSIVE ON FRIDAY SO WILL GO WITH SHOWERS AND A POSSIBLE THUNDERSTORM. PRETTY COOL AIRMASS FORECAST TO SETTLE INTO AREA BEHIND THE FRONT WITH 8H TEMPS DROPPING DOWN INTO THE 9 TO 13 DEGREE C RANGE. WITH THIS IN MIND...WILL CONTINUE TO GO WITH TEMPS NEAR OR A LITTLE BELOW GUID TEMPS. JGL && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 24, 5:26 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT THU JUN 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 532 AM EDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF OHIO AND INDIANA THIS AFTERNOON. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL OHIO LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
In the hours before
Local storm report, Jun 24, 5:39 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
539 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL NEW KNOXVILLE 40.49N 84.32W
06/24/2004 1.00 INCH AUGLAIZE OH LAW ENFORCEMENT
&&
JCLocal storm report, Jun 24, 5:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG CRIDERSVILLE 40.65N 84.15W
06/24/2004 AUGLAIZE OH LAW ENFORCEMENT
POWER LINES DOWN
&&
JCLocal storm report, Jun 24, 5:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 E NORTH STAR 40.32N 84.53W
06/24/2004 0.88 INCH DARKE OH TRAINED SPOTTER
&&
FRANKSLocal storm report, Jun 24, 5:57 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL FORT LORAMIE 40.35N 84.37W
06/24/2004 0.88 INCH SHELBY OH TRAINED SPOTTER
&&
FRANKSLocal storm report, Jun 24, 6:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL JACKSON CENTER 40.44N 84.04W
06/24/2004 1.00 INCH SHELBY OH LAW ENFORCEMENT
&&
JCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:36 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 39 min |
| Jun 24, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 66 min |
| Jun 24, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 45 min |
| Jun 24, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 54 min |
| Jun 24, 5:37 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 38 min |
| Jun 24, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 63 min |
| Jun 24, 6:33 PM EDT | Severe Thunderstorm Warning | ILN | Union | 57 min |
| Jun 24, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.